Texas, 2013Winter Weather in Texas, April 10, 2013
April 10, 2013 · NWS OUN · 3 events in 3 counties and zones
An unseasonably strong arctic cold front swept through western north Texas on the evening of April 9. Behind the front, elevated thunderstorms affected the region as temperatures fell to near or just below freezing.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably strong arctic cold front swept through western north Texas on the evening of April 9. Behind the front, elevated thunderstorms affected the region as temperatures fell to near or just below freezing. As a result, some areas received minor to moderate ice accumulations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 10, 3:25 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 10, 3:25 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
425 AM CDT WED APR 10 2013
.DISCUSSION...
MESSY MIX OF WINTER WEATHER WILL CONTINUE THIS MORNING. MUCH OF
WESTERN OKLAHOMA IS BELOW FREEZING AT THE SURFACE WHILE THERE
REMAINS ENOUGH OF A WARM LAYER ABOVE THE COLD AIRMASS THAT SLEET
AND/OR FREEZING RAIN IS MORE OF A CONCERN THAN SNOW. EVEN IN THE
AREAS WITH SURFACE TEMPERATURES ABOVE FREEZING... SLEET IS STILL
IN THE MIX AS WELL. SPECIFIC EVOLUTION OF WEATHER TYPES WILL
DEPEND ON AT WHAT POINT THE SLOW DIURNAL WARMING WILL BEGIN TO
COUNTERACT THE COLD AIR ADVECTION AND ALLOW SURFACE TEMPERATURES
TO START WARMING BACK ABOVE FREEZING IN AREAS THAT ARE CURRENTLY
AT OR BELOW FREEZING. WILL GO WITH A SLOW WARMING ALLOWING MOST
AREAS /EXCEPT PERHAPS IN THE FAR NORTHWEST/ TO RISE ABOVE FREEZING
BY LATE MORNING. WILL NOT MAKE ANY ADJUSTMENTS TO THE ADVISORY
AREA WITH THIS PACKAGE. HIGHEST CONCERN FOR HAZARDOUS WEATHER
CONDITIONS WILL BE IN THE AREAS OF FREEZING RAIN... ESPECIALLY
FROM LAWTON TO EL RENO TO ENID/FAIRVIEW WHERE HEAVIER
PRECIPITATION MAY STILL FALL THIS MORNING AT THE WESTERN EDGE OF
THE MORE SIGNIFICANT PRECIPITATION SHIELD.
PRECIPITATION WILL DIMINISH FROM WEST TO EAST TODAY. EVEN AS
PRECIPITATION DECREASES TODAY... LINGERING CLOUDS WILL CONTINUE TO
LIMIT WARMING. MOS GUIDANCE MAX TEMPS FOR THIS AFTERNOON SEEM
QUITE AGGRESSIVE WITH THE LIKELIHOOD OF LINGERING CLOUDS AND THIS
AIRMASS... SO HAVE GONE BELOW OR MUCH BELOW MOS. WIDESPREAD
FREEZE IS LIKELY TONIGHT. WILL NOT ISSUE ANY FREEZE HEADLINES
WITH THIS PACKAGE THOUGH TO AVOID CONFUSION WITH TODAY'S WINTER
WEATHER SITUATION.
ONLY MINOR CHANGES TO LATER PERIODS OF THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 40 29 55 35 / 70 10 0 0
HOBART OK 42 25 58 34 / 30 0 0 0
WICHITA FALLS TX 46 32 60 37 / 60 10 0 0
GAGE OK 38 25 59 32 / 20 0 0 0
PONCA CITY OK 39 28 52 32 / 80 10 0 0
DURANT OK 48 36 60 39 / 80 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR
OKZ004>025-027-033>038.
TX...WINTER WEATHER ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR
TXZ083>085-087.
&&Hazardous weather outlook, Apr 10, 4:00 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT WED APR 10 2013
OKZ004>048-050>052-TXZ083>090-111000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CDT WED APR 10 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED OVER ALL BUT FAR WESTERN
OKLAHOMA TODAY. ALTHOUGH MANY STORMS WILL PRODUCE SMALL HAIL...
NO SEVERE STORMS ARE EXPECTED.
DISCUSSION...
AS UNSTABLE AIR CONTINUES TO BE PULLED OVER THE COLD SURFACE
AIRMASS...RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH
MUCH OF THE MORNING...BEFORE ENDING FROM WEST TO EAST. MANY OF
THE STRONGER STORMS WILL BE EFFICIENT PRODUCERS OF SMALL HAIL
WHICH MAY COVER THE GROUND FOR A SHORT TIME. HOWEVER...ORGANIZED
SEVERE STORMS ARE UNLIKELY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
WIDESPREAD FREEZING RAIN AND SLEET WILL CONTINUE THROUGH THE
MORNING. THE MOST LIKELY AREAS TO SEE IMPACTING ACCUMULATIONS
OF ICE AND SLEET WILL BE WEST OF WICHITA FALLS...OKLAHOMA CITY...
AND STILLWATER. ICE ACCUMULATIONS...WHICH COULD RESULT IN POWER
LINE AND VEGETATION DAMAGE...ARE EXPECTED FROM AROUND HOBART...
UP THROUGH WEATHERFORD AND ANADARKO...TO WATONGA...FAIRVIEW...
ENID AND MEDFORD. SOME BRIDGES AND OVERPASSES WILL ALSO BECOME
ICY THROUGH THE MORNING HOURS ACROSS NORTHWEST OKLAHOMA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
LOW THUNDERSTORM CHANCES RETURN ON SATURDAY AND AGAIN NEXT TUESDAY.
OTHER HAZARDOUS WEATHER...
WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED THURSDAY MORNING.
TENDER PLANTS WILL NEED TO BE COVERED OR BROUGHT INDOORS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND NOON
WITH UPDATES AS NEEDED.In the hours before
Special weather statement, Apr 9, 11:22 PM CST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1222 AM CDT WED APR 10 2013
TXZ087-100545-
KNOX TX-
1222 AM CDT WED APR 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 1245 AM CDT...
AT 1221 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
O'BRIEN...MOVING NORTHEAST AT 60 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LAT...LON 3340 9999 3357 9999 3383 9986 3372 9948
3371 9948 3340 9974 3340 9998
TIME...MOT...LOC 0521Z 210DEG 52KT 3339 9996Special weather statement, Apr 9, 11:26 PM CST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1226 AM CDT WED APR 10 2013
TXZ085-100600-
WILBARGER TX-
1226 AM CDT WED APR 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR WILBARGER COUNTY UNTIL 100 AM
CDT...
AT 1221 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
THALIA...MOVING NORTHEAST AT 60 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LAT...LON 3418 9947 3440 9929 3420 9919 3420 9897
3384 9921 3383 9947
TIME...MOT...LOC 0521Z 210DEG 52KT 3399 9942Special weather statement, Apr 9, 11:38 PM CST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1238 AM CDT WED APR 10 2013
OKZ023-038-100645-
CADDO OK-COMANCHE OK-
1238 AM CDT WED APR 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO AND NORTHERN
COMANCHE COUNTIES UNTIL 145 AM CDT...
AT 1235 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MEERS...
MOVING NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3486 9866 3486 9862 3491 9862 3537 9827
3537 9810 3488 9810 3453 9852 3474 9875
TIME...MOT...LOC 0535Z 221DEG 48KT 3475 9861Local storm report, Apr 9, 11:40 PM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1240 AM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM NON-TSTM WND GST 3 W MEDICINE PARK 34.73N 98.55W
04/10/2013 M59 MPH COMANCHE OK MESONET
&&
MDAYLocal storm report, Apr 9, 11:50 PM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1250 AM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL 1 SW VERNON 34.14N 99.30W
04/10/2013 E0.50 INCH WILBARGER TX AMATEUR RADIO
&&
MDAYLocal storm report, Apr 9, 11:57 PM CST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1257 AM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 AM HAIL 5 N MEDICINE PARK 34.80N 98.50W
04/10/2013 E1.00 INCH COMANCHE OK BROADCAST MEDIA
&&
MDAYWinter Weather, Hardeman
- When
- April 10, 5:00 AM CST to 11:00 AM CST
- Where
- Hardeman forecast zone
- Reported by
- Public
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
Up to a quarter inch of ice accumulation on elevated surfaces. No ice accumulation on roads, bridges, or sidewalks.
Winter Weather, Wilbarger
- When
- April 10, 5:00 AM CST to 11:00 AM CST
- Where
- Wilbarger forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
Up to a quarter inch of ice on elevated surfaces. No accumulation on roads, bridges, or sidewalks.
Winter Weather, Foard
- When
- April 10, 5:00 AM CST to 11:00 AM CST
- Where
- Foard forecast zone
- Reported by
- Public
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
Up to a quarter inch of ice accumulation on elevated surfaces. No accumulation on roads, bridges, or sidewalks.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, April 10, 201313 injured · $4.0 million · EF2 · 42 events
- Tornadoes and Flash Flooding in Arkansas, April 10, 20136 injured · $7.0 million · EF2 · 33 events
- Hail and Damaging Winds in Ohio, April 10, 2013$492,000 · 1.25 in hail · 25 events
- Flooding in Michigan, April 10 to 12, 2013$1.1 million · 6 events
- Tornadoes and Damaging Winds in Missouri, April 10, 2013$790,000 · EF0 · 8 events
- Hail and Damaging Winds in Pennsylvania, April 10, 2013$82,000 · 1.75 in hail · 55 events
- Winter Weather in Texas, April 10, 2013$500,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, April 10, 2013$210,000 · 1 in hail · 12 events
- Winter Storm in Iowa, April 10 to 11, 2013$300,000 · 3 events
- Hail and Damaging Wind in New Jersey, April 10, 2013$275,000 · 1 in hail · 4 events
- Flash Flooding and Flooding in Missouri, April 10 to 11, 2013$56,000 · 1.25 in hail · 28 events
- Damaging Wind in Illinois, April 10, 2013$150,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445373, 445374, 445375.